Tornadoes · United States · Missouri · 2004
F1 tornado, Saint Louis County, Missouri, May 30, 2004
This F1 tornado ran 2.0 miles across Saint Louis County on May 30, 2004, touching down at 5:20 PM CDT and reaching 50 yards wide. It killed 1 person, and did $100,000 of property damage.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F1
- Date
- May 30, 2004
- Touchdown
- 5:20 PM CDT (22:20 UTC)
- Path length
- 2.0 miles (3.2 km)
- Path width
- 50 yards (46 m)
- Deaths
- 1
- Injuries
- 0
- Property damage
- $100,000
- County
- Saint Louis County
- Touchdown point
- 38.750, -90.350
- Lift-off point
- 38.770, -90.330
- Record number
- 128
The warnings
35 minutes of warning. NWS LSX issued a tornado warning for this county at 21:45 UTC, 35 minutes before the tornado touched down, in force until 22:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 19:51 UTC | 20:30 UTC | Severe Thunderstorm Warning | LSX |
| 21:45 UTC | 22:30 UTC | Tornado Warning | LSX |
| 22:27 UTC | 23:15 UTC | Severe Thunderstorm Warning | LSX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a High Risk, with a 0.25 chance of a tornado within 25 miles, in the hatched area where significant tornadoes were expected. The outlook in force was issued at 16:38 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before the tornado touched down at May 30, 5:10 PM CDT, 10 minutes earlier.
Area forecast discussion, May 30, 5:10 PM CDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
510 PM CDT SUN MAY 30 2004
.DISCUSSION...
CURRENTLY AND IN THE NR-TERM...SIGFNT SVR WX OUTBREAK OCCURRING
ATTM. NOT ONLY A SVR THREAT HIGHLIGHTED BUT ALSO FLOODING GIVEN HVY
RAFL THAT OCCURRED JUST A FEW DAYS AGO AND VERY EFFICIENT RAFL
PRODUCERS ON RADAR ATTM...SO WL CONT FFA THRU MDNGT. THE ACTIVITY
IS XPCTD TO EXIT FA BY MDNGT AS FNT PUSHES THRU AND STG MID-LVL
Q-VEC DIV MOVS THRU.
THE FCST PROBLEM FOR THE NEXT COUPLE OF DAYS THEN TURNS TO NEG-TILT
TROF OVR UPR MS VLY AND ASSOC PCPN CHCS. BY WED...THIS TROF IS GONE
WITH A PREDOMINATELY NWLY UPR FLO TAKING HOLD THRU NXT WKND.
MOISTURE MON THRU WED WL BE AOB NORMAL...WITH PWATS BTWN .6 AND
.85. EVEN B-LYR MOISTURE WL BE RATHER LIMITED...AND THUS POPS FOR
MON AND TUE WL BE LIMITED TO 30 OR BLO DESPITE DECENT INSTAB AT MID
LVLS...ESP ON MON. BY WED...MID LVL SYS AND FNT HV PUSHED THRU FA
TO LWR POPS A TAD THAT DAY.
THRU WED...FCST TEMPS WL BE AT OR SLGTLY BLO NORMAL FOR ERL JUN AS A
SERIES OF COOLER HI PRES BLDS INTO FA. GENERALLY SIDED WITH THE
WRMR GUIDANCE HOWEVER...ESP AT NIGHT...AS WLY SFC WNDS NOT
NECESSARILY A GOOD CLIMATOLOGICAL IND OF VERY COOL WX.
FOR THE EXTDD PD (WED NGT THRU SUN)...NWLY UPR FLO TAKES HOLD THRU
THE PD WHICH WL MAKE ANY PCPN FCST QUITE DIFFICULT...ESP GIVEN THE
MED RNG MDL DEPICTION OF WK VORT CNTRS PROPAGATING SEWD NR MO/IL AFT
FRI. GIVEN HOW FAR OUT THIS IS AND HIGH AMNT OF UNCERTAINTY...
DEFERRED PCPN CHCS TO SLGT CHC AT THIS PT. TEMPS WL BE ARND
SEASONABLE LVLS FOR ERL JUN.
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
.MO...FLOOD WATCH UNTIL MIDNIGHT CDT.
TORNADO WATCH UNTIL 7 PM CDT.
.IL...FLOOD WATCH UNTIL MIDNIGHT CDT.
TORNADO WATCH UNTIL 7 PM CDT.
&&
TES
EFFECTIVE 7 AM JUNE 8 2004...THE AWIPS PRODUCT IDENTIFIER FOR THIS
PRODUCT WILL CHANGE FROM AFDSTL TO AFDLSX. THE WMO HEADER WILL
REMAIN UNCHANGED. PLEASE ENSURE THAT ANY NEEDED CHANGES ARE
COMPLETED BY JUNE 8 2004.Hazardous weather outlook, May 30, 4:50 PM CDT, 30 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 450 PM CDT SUN MAY 30 2004 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-311200- ADAMS IL-AUDRAIN-BOND IL-BOONE-BROWN-CALHOUN IL-CALLAWAY-CLINTON IL- COLE-CRAWFORD-FAYETTE IL-FRANKLIN-GASCONADE-GREENE IL-IRON-JEFFERSON- JERSEY IL-KNOX-LEWIS-LINCOLN-MACOUPIN IL-MADISON-MADISON IL-MARION- MARION IL-MONITEAU-MONROE-MONROE IL-MONTGOMERY-MONTGOMERY IL-OSAGE- PIKE-PIKE IL-RALLS-RANDOLPH IL-REYNOLDS-SHELBY-ST CHARLES- ST CLAIR IL-ST FRANCOIS-ST LOUIS-ST LOUIS CITY-STE GENEVIEVE-WARREN- WASHINGTON-WASHINGTON IL- 450 PM CDT SUN MAY 30 2004 ...SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS INCLUDING TORNADOES IS ONGOING AND WILL CONTINUE THROUGH THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF CENTRAL AND EASTERN MISSOURI AS WELL AS SOUTHWEST ILLINOIS. .DAY ONE...TONIGHT THERE CONTINUES TO BE A HIGH RISK OF SEVERE THUNDERSTORMS FOR THIS EVENING ACROSS THE ENTIRE OUTLOOK AREA. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL CONTINUE PUSHING ACROSS EASTERN MISSOURI AND SOUTHWEST ILLINOIS THIS EVENING. THE THUNDERSTORMS ARE EXPECTED TO LEAVE THE AREA BY MIDNIGHT. THIS IS A PARTICULARLY DANGEROUS SITUATION WITH THE POTENTIAL FOR A FEW STRONG LONG-LIVED TORNADOES...VERY LARGE HAIL...AND DAMAGING STRAIGHT LINE WINDS. HEAVY RAINFALL ACCOMPANYING THE THUNDERSTORMS WILL ALSO RESULT IN A FLASH FLOOD THREAT...ESPECIALLY OVER PORTIONS OF SOUTHEAST MISSOURI. PEOPLE ARE URGED TO KEEP ABREAST OF THE LATEST WEATHER FORECASTS AND STATEMENTS...AND BE PREPARED IF SEVERE WEATHER THREATENS. DUE TO THE HOLIDAY WEEKEND...PEOPLE WHICH WILL BE OUTDOORS ARE URGED TO HAVE A SOURCE OF QUICK WEATHER INFORMATION CLOSE AT HAND. ALSO PEOPLE LIVING NEAR FLOOD-PRONE AREAS...CREEKS...STREAMS OR RIVERS...OR WITH RECREATIONAL INTERESTS IN THESE LOCATIONS NEED TO PAY VERY CLOSE ATTENTION TO RAPIDLY CHANGING WEATHER CONDITIONS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS AGAIN ON MONDAY AFTERNOON ACROSS NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS...AND ACROSS THE ENTIRE AREA ON TUESDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NEEDED THIS EVENING. SPOTTER GROUPS SHOULD PLAN ACCORDINGLY. TES
In the hours before
Local storm report, May 30, 5:11 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
511 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0505 PM HAIL 2 W TROY 38.73N 89.93W
05/30/2004 1.75 INCH MADISON IL TRAINED SPOTTER
HIGHWAY 270 AND INTERSTATE 55...GOLF BALL SIZE HAIL AND
60 MPH WIND GUST.
&&
CVKINGLocal storm report, May 30, 5:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
05/30/2004 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
0510 PM HAIL OVERLAND 38.70N 90.37W
05/30/2004 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
EARTH CITY AT I-70...HANELY AND PAGE INTERSECTION
0515 PM HAIL AUGUSTA 38.57N 90.88W
05/30/2004 0.25 INCH ST. CHARLES MO TRAINED SPOTTER
0515 PM TSTM WND GST HAZELWOOD 38.94N 89.17W
05/30/2004 60 MPH FAYETTE IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 30, 5:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED HAZELWOOD COUNTY
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
05/30/2004 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
0510 PM HAIL OVERLAND 38.70N 90.37W
05/30/2004 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
EARTH CITY AT I-70...HANELY AND PAGE INTERSECTION
0515 PM HAIL AUGUSTA 38.57N 90.88W
05/30/2004 0.25 INCH ST. CHARLES MO TRAINED SPOTTER
0515 PM TSTM WND GST HAZELWOOD 38.94N 89.17W
05/30/2004 60 MPH ST. LOUIS MO TRAINED SPOTTER
&&
CVKINGLocal storm report, May 30, 5:17 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
517 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0510 PM HAIL MARYLAND HEIGHTS 38.72N 90.48W
05/30/2004 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
0510 PM HAIL OVERLAND 38.70N 90.37W
05/30/2004 1.75 INCH ST. LOUIS MO TRAINED SPOTTER
EARTH CITY AT I-70...HANELY AND PAGE INTERSECTION
0515 PM HAIL AUGUSTA 38.57N 90.88W
05/30/2004 0.25 INCH ST. CHARLES MO TRAINED SPOTTER
0515 PM TSTM WND GST HAZELWOOD 38.94N 89.17W
05/30/2004 60 MPH FAYETTE IL TRAINED SPOTTER
&&
CVKINGLocal storm report, May 30, 5:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 5 S BELLEVILLE 38.46N 90.00W
05/30/2004 64 MPH ST. CLAIR IL TRAINED SPOTTER
SPOTTER MEASURED WIND GUST
&&
CVKINGLocal storm report, May 30, 5:20 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
520 PM CDT SUN MAY 30 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
0520 PM TSTM WND GST 5 S BELLEVILLE 38.46N 90.00W
05/30/2004 64 MPH ST. CLAIR IL TRAINED SPOTTER
SPOTTER MEASURED WIND GUST
&&
CVKINGThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Lincoln, IL (KILX), 12:00Z
10.3 hours before the tornado, 215 km from the path. May 30, 2004.
- Mixed-layer CAPE
- 1629 J/kg
- Mixed-layer CIN
- -53 J/kg
- Surface CAPE
- 643 J/kg
- Mixed-layer LCL
- 569 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 201 m²/s²
- 0-3 km storm-relative helicity
- 177 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 8.9
- 0-3 km lapse rate
- 5.0 K/km
Lincoln, IL (KILX), 00:00Z
1.7 hours after it, 215 km from the path. May 31, 2004.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -270 J/kg
- Surface CAPE
- 0 J/kg
- Mixed-layer LCL
- 845 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- -89 m²/s²
- 0-3 km storm-relative helicity
- -31 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.5 K/km
The surface observations
St. Louis (STL), 3 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 20:20 UTC | 86 | 75.2 | 190° 19 kt | 24 | 999 | TSRA |
| 20:26 UTC | 80.6 | 73.4 | 200° 12 kt | 25 | 999 | -TSRA |
| 20:51 UTC | 82 | 74 | 200° 10 kt | 998.6 | TS | |
| 21:07 UTC | 82.4 | 77 | 210° 12 kt | 998.6 | ||
| 21:51 UTC | 82 | 76 | 220° 12 kt | 998.6 | ||
| 22:11 UTC | 82.4 | 75.2 | 260° 11 kt | 18 | 998 | TS |
| 22:14 UTC | 80.6 | 75.2 | 280° 22 kt | 31 | 999 | -TSRA |
| 22:18 UTC | 73.4 | 71.6 | 290° 26 kt | 32 | 1000 | +TSRA BR |
| 22:21 UTC | 71.6 | 69.8 | 290° 15 kt | 32 | 1000.3 | +TSGRRA BR |
| 22:26 UTC | 71.6 | 69.8 | 180° 9 kt | 32 | 1000.3 | +TSRA FG |
| 22:28 UTC | 71.6 | 69.8 | 190° 7 kt | 32 | 1000 | TSRA BR |
| 22:32 UTC | 71.6 | 69.8 | 260° 7 kt | 16 | 999.7 | -TSRA BR |
| 22:42 UTC | 71.6 | 69.8 | 240° 15 kt | 999.7 | +TSRA BR | |
| 22:51 UTC | 70 | 68 | 260° 19 kt | 999.7 | +TSRA BR | |
| 22:57 UTC | 69.8 | 69.8 | 210° 15 kt | 20 | 999 | TSRA BR |
| 23:04 UTC | 69.8 | 69.8 | 200° 8 kt | 20 | 998.6 | +TSRA BR |
| 23:10 UTC | 69.8 | 69.8 | 230° 7 kt | 999 | -RA BR | |
| 23:28 UTC | 71.6 | 69.8 | 200° 9 kt | 999.3 | -RA | |
| 23:51 UTC | 71 | 70 | 210° 9 kt | 999.3 | -TSRA BR | |
| 23:54 UTC | 71.6 | 69.8 | 200° 8 kt | 999 | TSRA BR | |
| 00:00 UTC | 71.6 | 69.8 | 220° 6 kt | 999 | -TSRA BR | |
| 00:11 UTC | 71.6 | 69.8 | 180° 7 kt | 999 | -RA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The St Louis radar (KLSX), 31 km away, was scanning. The volume nearest the touchdown began at 22:21 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 20:12 UTC | HAIL 0.5 | Creve Coeur | St. Louis, MO | |
| 20:15 UTC | HAIL 0.5 | Overland | St. Louis, MO | SEVERAL REPORTS OF 1/2 INCH HAIL FROM MARYLAND HEIGHTS AND OVERLAND. |
| 20:19 UTC | HAIL 0.25 | Maryland Heights | St. Louis, MO | LINDBERGH AND SCHUETZ ROAD. |
| 21:35 UTC | HAIL 0.5 | Augusta | St. Charles, MO | |
| 21:45 UTC | HAIL 0.25 | St. Charles | St. Charles, MO | HWY K AND MEXICO ROAD |
| 21:50 UTC | TSTM WND DMG | Arnold | Jefferson, MO | LARGE TREE LIMBS DOWN. |
| 21:52 UTC | HAIL 1 | House Springs | Jefferson, MO | |
| 22:05 UTC | TSTM WND GST 70 | St. Louis | St. Louis City, MO | SOUTH ST. LOUIS...JAMIESON AVENUE. |
| 22:10 UTC | HAIL 1.75 | Maryland Heights | St. Louis, MO | |
| 22:10 UTC | HAIL 1.75 | Overland | St. Louis, MO | EARTH CITY AT I-70...HANELY AND PAGE INTERSECTION |
| 22:15 UTC | HAIL 0.25 | Augusta | St. Charles, MO | |
| 22:15 UTC | HAIL 0.88 | Hazelwood | St. Louis, MO | |
| 22:21 UTC | HAIL 0.25 | Florissant | St. Louis, MO | |
| 22:25 UTC | TSTM WND GST 60 | Florissant | St. Louis, MO | |
| 22:38 UTC | TSTM WND DMG | Defiance | St. Charles, MO | 8 TO 10 INCH DIAMETER TREES BLOWN DOWN ALONG HIGHWAY 94 IN DEFIANCE. |
| 22:45 UTC | TSTM WND DMG | Berkeley | St. Louis, MO | *** 1 FATAL *** FOLLOW UP FROM PREVIOUS REPORT OF TREE FALLING ON CAR. LOCAL OFFICIALS REPORT ONE FATALITY IN THE CAR. NO OTHER DETAILS AVAILABLE YET. |
| 22:45 UTC | TSTM WND DMG | Berkeley | St. Louis, MO | SEVERE WIND GUSTS CAUSED ROOF DAMAGE TO TWO BUISNESSES. LARGE TREES DOWN...CAR SEVERELY DAMAGED. TIME ESTIMATED. |
| 22:45 UTC | TSTM WND DMG | Webster Groves | St. Louis, MO | LARGE TREE BRANCHES BLOWN DOWN. |
| 23:40 UTC | TSTM WND GST 0 | Ellisville | St. Louis, MO | 45 MPH WIND GUST |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2004 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of May 30, 2004
80 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 30 | 1:42 AM CDT | F0 | Wagoner, OK | 3.5 | 300 | $10,000 | ||
| May 30 | 1:51 AM CDT | F1 | Mayes, OK | 7.2 | 600 | $30,000 | ||
| May 30 | 6:45 AM CDT | F1 | Grundy, TN | 1.0 | 10 | $30,000 | ||
| May 30 | 9:37 AM CDT | F0 | Tazewell, IL | 0.1 | 10 | |||
| May 30 | 12:15 PM CDT | F0 | McCracken, KY | 1.5 | 50 | $20,000 | ||
| May 30 | 1:05 PM EST | F1 | Owen, IN | 8.4 | 75 | $300,000 | ||
| May 30 | 1:33 PM EST | F0 | Fountain, IN | 0.1 | 30 | |||
| May 30 | 2:09 PM EST | F1 | Monroe, IN | 7.0 | 75 | $250,000 | ||
| May 30 | 2:18 PM CDT | F0 | Lee, IA | 0.3 | 40 | $3,000 | ||
| May 30 | 2:22 PM CDT | F0 | Todd, KY | 0.5 | 50 | |||
| May 30 | 2:23 PM CDT | F1 | Lee, IA | 0.3 | 70 | $20,000 | ||
| May 30 | 2:25 PM EST | F3 | Crawford, IN | 15.0 | 400 | 1 | 11 | $5.0 million |
| May 30 | 2:26 PM CDT | F0 | Lee, IA | 0.3 | 40 | $10,000 | ||
| May 30 | 2:30 PM CDT | F1 | Lee, IA | 0.5 | 70 | $20,000 | ||
| May 30 | 3:30 PM EDT | F1 | Clark, IN | 2.0 | 10 | $500,000 | ||
| May 30 | 3:40 PM EDT | F0 | Floyd, IN | 3.8 | 10 | |||
| May 30 | 2:40 PM CDT | F2 | Hopkins, KY | 7.0 | 175 | $300,000 | ||
| May 30 | 3:10 PM EST | F1 | Washington, IN | 10.6 | 30 | $120,000 | ||
| May 30 | 3:12 PM CDT | F0 | Daviess, KY | 0.1 | 30 | |||
| May 30 | 3:23 PM CDT | F0 | Shannon, MO | 0.1 | 50 | |||
| May 30 | 3:28 PM CDT | F0 | Benton, IA | 0.2 | 40 | |||
| May 30 | 3:35 PM CDT | F0 | Sherburne, MN | 0.5 | 30 | |||
| May 30 | 3:36 PM CDT | F1 | Iowa, IA | 0.2 | 50 | $10,000 | ||
| May 30 | 3:50 PM CDT | F0 | Buchanan, IA | 0.2 | 30 | |||
| May 30 | 3:51 PM CDT | F0 | Buchanan, IA | 0.3 | 40 | $10,000 | ||
| May 30 | 3:53 PM CDT | F1 | Laclede, MO | 1.0 | 200 | $10,000 | ||
| May 30 | 3:56 PM CDT | F0 | Jones, IA | 0.3 | 30 | |||
| May 30 | 4:05 PM CDT | F1 | Madison, IL | 2.0 | 70 | |||
| May 30 | 5:27 PM EDT | F0 | Jefferson, KY | 0.3 | 30 | $100,000 | ||
| May 30 | 4:50 PM CDT | F1 | Clinton, IL | 7.0 | 80 | |||
| May 30 | 4:55 PM EST | F0 | Clay, IN | 0.1 | 25 | |||
| May 30 | 5:05 PM CDT | F1 | Woodford, IL | 9.0 | 75 | |||
| May 30 | 5:10 PM CDT | F0 | Fayette, IL | 0.1 | 40 | |||
| May 30 | 5:45 PM CDT | F0 | Reynolds, MO | 0.1 | 40 | |||
| May 30 | 5:57 PM CDT | F0 | Logan, IL | 0.1 | 40 | 3 | $250,000 | |
| May 30 | 6:00 PM EST | F0 | Morgan, IN | 0.1 | 50 | $10,000 | ||
| May 30 | 7:05 PM EDT | F0 | Powell, KY | 0.1 | 17 | |||
| May 30 | 6:10 PM EST | F1 | Morgan, IN | 5.0 | 75 | $20,000 | ||
| May 30 | 6:11 PM CDT | F1 | Livingston, IL | 12.0 | 50 | |||
| May 30 | 6:12 PM CDT | F0 | Livingston, IL | 0.2 | 20 | |||
| May 30 | 6:24 PM CDT | F1 | Washington, IL | 4.5 | 70 | |||
| May 30 | 6:25 PM CDT | F1 | Washington, IL | 3.5 | 80 | |||
| May 30 | 6:25 PM CDT | F1 | Perry, IL | 12.0 | 75 | $250,000 | ||
| May 30 | 6:26 PM CDT | F1 | Washington, IL | 4.0 | 100 | |||
| May 30 | 6:27 PM CDT | F1 | Washington, IL | 4.5 | 70 | |||
| May 30 | 6:28 PM CDT | F1 | Washington, IL | 18.5 | 75 | $100,000 | ||
| May 30 | 6:30 PM EST | F0 | Hendricks, IN | 0.8 | 50 | |||
| May 30 | 6:32 PM CDT | F0 | Livingston, IL | 0.2 | 20 | |||
| May 30 | 6:32 PM CDT | F0 | Jackson, IL | 0.5 | 50 | |||
| May 30 | 6:32 PM EST | F0 | Hendricks, IN | 4.1 | 75 | |||
| May 30 | 6:40 PM CDT | F0 | Livingston, IL | 1.0 | 20 | |||
| May 30 | 7:00 PM CDT | F1 | Nevada, AR | 10.0 | 100 | $80,000 | ||
| May 30 | 7:00 PM EST | F2 | Marion, IN | 20.0 | 100 | 26 | $19 million | |
| May 30 | 7:13 PM CDT | F0 | Clay, IL | 0.2 | 50 | |||
| May 30 | 7:19 PM CDT | F0 | Clay, IL | 0.2 | 50 | |||
| May 30 | 7:26 PM EST | F0 | Tippecanoe, IN | 0.1 | 20 | |||
| May 30 | 7:28 PM CDT | F0 | Goodhue, MN | 0.5 | 25 | |||
| May 30 | 7:28 PM CDT | F0 | Chisago, MN | 0.3 | 25 | |||
| May 30 | 7:29 PM EST | F2 | Tippecanoe, IN | 1.8 | 75 | $1.0 million | ||
| May 30 | 7:32 PM CDT | F0 | Newton, IN | 2.5 | 20 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.